Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 61, NWS Marquette, MI

June 5, 2021

NWS Marquette, MI issued this small craft advisory at Jun 5, 2021, 3:51 AM EDT. It took effect at Jun 5, 2021, 2:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2021, 3:51 AM EDT (07:51 UTC)
In effect from
Jun 5, 2021, 2:00 PM EDT
Expired
Jun 6, 2021, 3:00 AM EDT
In force
13 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

042 
WHUS73 KMQT 050751
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
351 AM EDT Sat Jun 5 2021

LMZ248-250-051600-
/O.CAN.KMQT.SC.Y.0060.000000T0000Z-210605T1200Z/
/O.NEW.KMQT.SC.Y.0061.210605T1800Z-210606T0700Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
351 AM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt and waves 3 to 5 ft 
  expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 2 PM this afternoon to 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-050900-
/O.CAN.KMQT.SC.Y.0060.000000T0000Z-210605T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
351 AM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The small craft advisory has been cancelled.

$$

07
3 follow-up statements
844 
WHUS73 KMQT 051519
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1119 AM EDT Sat Jun 5 2021

LMZ248-250-052330-
/O.CON.KMQT.SC.Y.0061.210605T1800Z-210606T0700Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1119 AM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt and waves 3 to 5 ft 
  expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
662 
WHUS73 KMQT 052134
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
534 PM EDT Sat Jun 5 2021

LMZ248-250-060545-
/O.CON.KMQT.SC.Y.0061.000000T0000Z-210606T0700Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
534 PM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WHAT...South winds 5 to 15 kt with gusts up to 25 kt and waves 
  3 to 5 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
118 
WHUS73 KMQT 060218
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1018 PM EDT Sat Jun 5 2021

LMZ248-250-060700-
/O.CON.KMQT.SC.Y.0061.000000T0000Z-210606T0700Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1018 PM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WHAT...Southwest winds 5 to 15 kt and waves 3 to 5 ft 
  occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 2:54 AM EDT, 57 minutes earlier.

Area forecast discussion, Jun 5, 2:54 AM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
254 AM EDT Sat Jun 5 2021

.SHORT TERM...(Today and tonight)
Issued at 254 AM EDT SAT JUN 5 2021

Upper air pattern consists of a 500 mb ridge across the desert sw
into the northern plains and a trough in the Pacific NW and a trough
in New England. A shortwave is topping the ridge over Ontario this
morning and causing an MCS which is heading across central Lake
Superior and did put out an outflow boundary with it which will move
through the U.P. this morning. Temperatures will be tricky with this
outflow boundary in the area which probably also took a front down
into the area with it. A closed 500 mb low over TX heads slowly
north into OK by 12z Sun while the ridge remains over the area and
the upper Great Lakes have the westerlies nearby and a ring of fire
scenario continues where any shortwave that moves by could trigger
some convection near the front and along the periphery of the ridge
which is where the upper Great Lakes are. This makes for a tricky
forecast for timing of shortwaves and temperatures as well with
outflow boundaries and convection being important to the position of
the front. For now, went with a break this morning and going drier
before lake breeze boundaries and outflow boundaries from previous
convection get things going this afternoon into this evening. HAve
some chance pops in there. Tricky for temperatures as well and made
a few adjustments with colder temperatures by the lakes for highs.
Low temperatures tonight will be tricky as well with low
temperatures being shortly after dark in downslope areas near Lake
Superior and then warming with a southwest wind causing downslope
during the night.

.LONG TERM...(Saturday night through Friday)
Issued at 255 PM EDT FRI JUN 4 2021

For Sunday... broad ridging will be over the forecast area. A weak
and shallow surface front will be over Lake Superior. Storms will
have a tough time firing off with capping present. With temperatures
rising to 90 and above, relative humidities falling below 40
percent, and southwest winds increasing... fire weather conditions
will be quite favorable. Fire weather related headlines are possible.

Fire weather condition remain favorable as the week progresses.
Temperatures will remain above to much above normal, but with
daytime humidities rising. There will be a chance of showers for the
entire work week with the occasional shortwave moving through and a
weak stationary front persisting over the northern Great Lakes.
Isolated thunderstorm are possible, but a severe outbreak isn't
realistic at this time. The best chance for thunderstorms still
appears to be Tuesday. It does appear the ridge shows signs of
weakening by the end of the week, so need to keep an eye on
Friday for thunderstorm activity.
&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 102 AM EDT SAT JUN 5 2021

For aviation concerns overnight, the concern remains the LLWS that
will/is impacting all three terminals. Additionally, keeping a close
eye on the convective activity crossing Lake Superior, with KCMX
currently having the greatest chance for a passing VCTS or two. As
for KSAW, it looks to largely remain far enough outside of the
terminal area. KIWD will need to keep an eye on as convection
currently in MN is on a path to cross near or directly over the
terminal, but confidence is too low at this time to include in this
TAF issuance as a decent chance exists for it to fall apart before
reaching there. Otherwise, not much change to the remainder of the
TAF period with LLWS diminishing by dawn and convection potentially
refiring in the afternoon, but again, confidence still too low at
this time to include. VFR prevails outside of said convection.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 254 AM EDT SAT JUN 5 2021

Tricky forecast with a front getting hung up in the upper Great
Lakes region for most of this forecast period and will have
consequences for wind directions. Also with convection in the area,
outflow boundaries will also mess with directions and wind speeds
for a while as well. Only good thing is the wind speeds will be less
than 25 knots through the forecast period. Fog may become an issue
in the coming days as air mass over the area becomes increasingly
humid especially if significant rain develops.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...07
LONG TERM...KFM
AVIATION...lg
MARINE...07
Hazardous weather outlook, Jun 4, 3:22 PM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
322 PM EDT Fri Jun 4 2021

MIZ001>007-009>014-084-085-051930-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
322 PM EDT Fri Jun 4 2021 /222 PM CDT Fri Jun 4 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Elevated fire weather conditions are expected early evening
across the west. See the latest Special Weather Statement for
further details.

There is a slight chance of thunderstorms late tonight mainly
across the north.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hot weather is expected to last through at least the middle of
next week. Take steps to prevent heat exhaustion when outdoors
this weekend, and never leave children or pets in a hot car!

There's a chance of thunderstorms for Saturday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-051930-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
322 PM EDT Fri Jun 4 2021 /222 PM CDT Fri Jun 4 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

There is a slight chance of thunderstorms late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There's a chance of thunderstorms for Saturday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-051930-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
322 PM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There's a chance of thunderstorms for Saturday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

KFM

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:05 PM EDTSmall Craft AdvisoryMQT6 hr
Jun 5, 4:08 AM EDTBeach Hazards StatementMQTSchoolcraft18 hr
Jun 5, 3:37 PM EDTFire Weather WatchMQTBaraga, Gogebic, Houghton, Iron, Ontonagon12 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.